MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNWET3
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 09/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare professional reported during intraocular lens (iol) implantation procedure, when performing the lens injection, the second haptic is broken in half.The lens was retained in eye.Additional information was received stating the physician prescribed non-steroidal anti-inflammatory drug drops to relieve the inflammation.There was a slight dislocation of the iol.They are waiting to see the evolution of close vision to verify the need for an explant.
 
Additional Manufacturer Narrative
The product was not returned for analysis.Only photo was returned.The reported complaint was observed on the returned photo.The attached photo shows a sheet of paper with handwritten notes from a healthcare professional.The product label is also visible.Additionally, there is, what appears to be a broken haptic attached to the sheet of paper with clear tape.The complainant states the use of non-company intraocular lens (iol) injector and non-company viscoelastic, which are not qualified to be used with the associated product.Based on our observation of the attached photo, a broken haptic is attached to a sheet of paper with a clear tape.While we are unable to determine the origin of the reported complaint, our observations reasonably suggest that it is not manufacturing related.Based on the information provided by the customer, the most likely root cause is failure to follow instructions for use (ifu), as the surgeon states the use of non-qualified combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20479067
Report Number9612169-2024-01045
Device Sequence Number20901881
Product Code MJP
UDI-Device Identifier00380652466400
UDI-Public(01)00380652466400(17)260822(11)220824(10)25478419
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/22/2026
Device Model NumberCNWET3
Device Catalogue NumberCNWET3.185
Device Lot Number25478419
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2024
Initial Report FDA Received Date10/18/2024
Date Device Manufactured08/24/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFINITI VISION SYSTEM; INTREPID AUTOSERT IOL HANDPIECE; MONARCH III IOL, CARTRIDGE D; OVD- BIOHIALUR AND EYEVISCO
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale